Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 31, 2007, 2:09 PM CDT for Iberville Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 2:09 PM CDT (19:09 UTC)
- Expired
- May 31, 2007, 2:55 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 311911 SVRLIX LAC047-312015- /O.NEW.KLIX.SV.W.0079.070531T1909Z-070531T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 209 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA... * UNTIL 315 PM CDT * AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAYOU SORREL...OR ABOUT 10 MILES SOUTHWEST OF PLAQUEMINE...AND MOVING NORTHWEST AT 20 MPH. EMERGENCY MANAGEMENT REPORTED A FEW TREES DOWN IN THE BAYOU SORREL AND PIGEON AREAS AT 2 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... GROSSE TETE BY 245 PM CDT... RAMAH BY 250 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3013 9140 3016 9130 3048 9143 3049 9165 $$
1 follow-up statement
000 WWUS54 KLIX 311955 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 255 PM CDT THU MAY 31 2007 LAC047-312005- /O.CAN.KLIX.SV.W.0079.000000T0000Z-070531T2015Z/ IBERVILLE LA- 255 PM CDT THU MAY 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR IBERVILLE PARISH IS CANCELLED... THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS MOVED OUT OF IBERVILLE PARISH. LAT...LON 3013 9140 3016 9130 3048 9143 3049 9165 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:06 AM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, May 31, 4:06 AM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 AM CDT THU MAY 31 2007 .SHORT TERM... WE HAVE SEVERAL WEATHER AND SHORT RANGE MODEL ISSUES WITH THIS FORECAST PACKAGE. WAS BRIEFED ON AN OUTFLOW BOUNDARY ACROSS THE FORECAST FROM CONVECTION FROM TEXAS...HOWEVER THIS FEATURE MAY HAVE DISSOLVED AND MAY NOT SERVE AS A FOCUS TODAY. WITH A LARGE BROAD TROUGH IN THE AREA...HIGH PW VALUES AND NO REAL SURFACE FOCUS BOUNDARY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE WEAK BROAD TROUGH IS EXPECTED TO DRIFT EAST THROUGH SATURDAY. WILL HAVE TO KEEP AN EYE ON WESTERN CARIBBEAN SEA. PRESENTLY...IR SAT IMAGERY SHOWED DEEP CONVECTION OVER WESTERN CARIBBEAN. GFS DEVELOPS THE ASSOCIATED LOW OVER SOUTHEAST GULF AND MOVE THE POSSIBLE LOW NORTHEAST TO SOUTHWEST FLORIDA FRIDAY WHILE ETA DEVELOPS THE LOW OVER SOUTH CENTRAL GULF AND TAKE THE LOW SLOWLY NORTH AND NORTHEAST TO FLORIDA PANHANDLE. IN BOTH CASES...LOW LEVEL CIRCULATION AROUND THE POSSIBLE LOW WILL CREATE AN EAST FLOW ACROSS THE NORTH GULF. THIS WILL ADVECT IN SLIGHTLY DRIER AIR...DECREASE PW VALUES DOWN TO 1.2 TO 1.5 INCHES BY FRIDAY MORNING AND REMAIN RELATIVELY LOW THROUGH SAT. WILL MAINTAIN POPS AT CHANCE AND SLIGHT CHANCE FRI AND SAT. .LONG TERM... PRESENTLY...A MEANDERING MID AND UPPER LEVEL CLOSED LOW OVER NORTHERN PLAINS WILL TRACK EAST THROUGH SUNDAY. WEAK TROUGH OVER THE GULF WILL PUSH EAST. THESE FEATURES WILL CREATE A WEST AND NORTHWEST FLOW OVER SOUTHEAST UNITED STATES SUNDAY. THE ASSOCIATED SURFACE BOUNDARY WILL APPROACH THE FORECAST AREA SUNDAY NIGHT INTO MONDAY. AS A RESULT...PW VALUES INCREASE JUST SOUTH BOUNDARY AND BETTER CHANCE OF RAIN MONDAY AND TUESDAY ACROSS THE NORTH HALF ZONES. A SHORT WAVE WILL MOVE ACROSS GULF CENTRAL COAST WEDNESDAY AND WILL INCREASE POPS. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 65 86 63 / 70 20 20 10 BTR 83 66 87 65 / 70 20 30 10 MSY 82 72 86 70 / 60 20 20 10 GPT 83 68 85 67 / 60 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 10:45 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CDT THU MAY 31 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1045 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A BROAD UPPER LEVEL TROUGH OVER THE CENTRAL GULF COAST AND GULF OF MEXICO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED FROM MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY. SOME LOCALIZED PONDING OF WATER ON ROADS AND IN LOW LYING AREAS CAN BE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORM FRIDAY AND SATURDAY AS THE TROUGH MOVES EAST. A COLD FRONT WILL STALL JUST NORTH OF THE REGION SUNDAY NIGHT THROUGH TUESDAY PROMPTING ANOTHER ROUND OF SCATTERED THUNDERSTORMS MAINLY OVER EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL THEN TRACK ACROSS THE AREA WEDNESDAY AND PRODUCE ANOTHER CHANCE OF THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:18 PM CDT | Special Marine Warning | LIX | 87 min | |
| May 30, 9:20 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 115 min |
| May 30, 9:20 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 115 min |
| May 30, 9:20 PM CDT | Flash Flood Warning | LIX | Orleans, Saint Tammany | 115 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.